Botox seems to move. Is this normal?

I had Botox done on my chin a few months ago (recently had Dysport done for a touch up a week ago) for the dimpling of my chin. It seems as if I accidently bump my chin or if I add some pressure to my chin, the Botox/ Dysport would bunch up. I can feel and see this happening. I could feel the product migrate upwards and the chin begin to dimple quite a bit. I have to smooth it out with my fingers to get it back to normal. Is this common? Why would this be happening? I have never heard of this.

Doctor Answers 7

Botox seems to move. Is this normal?

Thank you for your question. Botox should not migrate after being injected a few months ago. I would recommend speaking to your physician injector about your concerns. Always see a board certified plastic surgeon or dermatologist. 

Regards, 


Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Botox and Migration

Botox should not migrate after it is injected for this period of time.  Please consult an expert to evaluate the area.  Best, Dr. Green

Botox and Migration

Botox shouldn't migrate from the place it is injected and after 10-14 days the affect of the botox shows and that stays for 3 months.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

What to expect when you touch your face after Botox injections

The injection fluid gets absorbed in the first day. The Botox starts to work after a few days. Inactive muscles feel strange in our bodies. Even when sleeping, muscles are constantly tensing and relaxing. They react to being poked and massaged.

With Botox onboard, the muscles are relaxed beyond what we are used to feeling. When you squeeze the relaxed muscle tissue, it does not tense up or flatten as you would expect. Although strange, it is not dangerous. If you have any concerns, I encourage you to bring it up with the person who performed your injection. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Botox - can it move position?

Thank you for asking about your Botox effect.

  • Botox is liquid and attaches to nerve endings so you cannot feel it after injection.
  • It will affect muscle motion - 
  • Your description suggests that the muscles not affected by the injection are going into spasm when you bump or press or your chin.
  • Point it out to your doctor at your next treatment - a little Botox in this muscle fibers should stop the spasm.
Always see a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

Botox moving?

You cannot feel Botox moving, but you are feeling your underlying muscles and the dynamics of having some frozen and others still functioning. You need to see your injector so that he/she can inject other muscles that might still be hyperactive.

Arian Mowlavi, MD
Orange County Plastic Surgeon
4.9 out of 5 stars 45 reviews

Botox seems to move. Is this normal?

  Hi, I have used Botox or one of the other neurotoxins for over 30 years.  The Botox solution is absorbed by the tissues within minutes.  I massage the solution into the tissues after injection to assure it stays exactly where intended.  You might ask your Botox provider to do the same.

Hope this helps.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.6 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.